Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 99, NWS Eureka, CA

December 4, 2010

NWS Eureka, CA issued this small craft advisory at Dec 4, 2010, 9:05 PM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2010, 9:05 PM PST (05:05 UTC)
Expired
Dec 5, 2010, 1:45 PM PST
In force
17 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WHUS76 KEKA 050505
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
905 PM PST SAT DEC 4 2010

...WINDS BEGIN TO DIMINISH...

.THE PRESSURE GRADIENT OVER THE WATERS HAS BEGUN TO EASE TONIGHT
AS LOW PRESSURE LIFTS AND FILLS WITH TIME.

PZZ470-475-051315-
/O.EXP.KEKA.GL.W.0136.000000T0000Z-101205T0500Z/
/O.NEW.KEKA.SC.Y.0099.101205T0505Z-101209T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
905 PM PST SAT DEC 4 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST WEDNESDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST WEDNESDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. 

* WINDS: DIMINISHING SLOWLY OVERNIGHT BELOW GALE...BUT REMAINING
  FRESH TO STRONG.

* WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE OVERNIGHT AS THEY
  SLOWLY CALM IN THE WAKE OF GALE FORCE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-051100-
/O.EXP.KEKA.SC.Y.0098.000000T0000Z-101205T0500Z/
/O.NEW.KEKA.SC.Y.0099.101205T0505Z-101205T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
905 PM PST SAT DEC 4 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY.

* WINDS: FRESH SOUTHEAST WINDS WILL SUBSIDE OVERNIGHT.

* WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE OVERNIGHT AS THEY
  SLOWLY CALM IN THE WAKE OF STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-051100-
/O.NEW.KEKA.SC.Y.0099.101205T0505Z-101205T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
905 PM PST SAT DEC 4 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. 

* WINDS: FRESH SOUTHEAST WINDS WILL SUBSIDE OVERNIGHT.

* WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE OVERNIGHT AS THEY
  SLOWLY CALM IN THE WAKE OF STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
070 
WHUS76 KEKA 051122
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
322 AM PST SUN DEC 5 2010

...GALE CONDITIONS EXPECTED...

.A FRONT APPROACHING THE WATERS WILL BRING GALE CONDITIONS TO
PARTS OF THE OUTER WATERS MONDAY THROUGH WEDNESDAY. A LARGE SWELL IS
EXPECTED TO MOVE THROUGH THE WATERS FROM THE MIDDLE TO THE END OF
THE WEEK.

PZZ455-051700-
/O.EXP.KEKA.SC.Y.0099.000000T0000Z-101205T1100Z/
/O.NEW.KEKA.SC.Y.0100.101205T1122Z-101205T1700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
322 AM PST SUN DEC 5 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING.

* WINDS: GUSTY SOUTHEAST WINDS TO 25 KT WILL EASE DURING THE
  MORNING.

* WAVES: STEEP...SHORT PERIOD SEAS WILL SUBSIDE DURING THE
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-051230-
/O.EXP.KEKA.SC.Y.0099.000000T0000Z-101205T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
322 AM PST SUN DEC 5 2010

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

PZZ470-051930-
/O.EXT.KEKA.SC.Y.0099.000000T0000Z-101206T2300Z/
/O.NEW.KEKA.GL.W.0137.101206T2300Z-101208T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
322 AM PST SUN DEC 5 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST MONDAY...
...GALE WARNING IN EFFECT FROM 3 PM MONDAY TO 9 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM MONDAY TO 9 AM PST
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM
PST MONDAY. 

* WINDS: SE WINDS UP TO 25 KT THROUGH TONIGHT. SOUTHERLY WINDS
  WILL INCREASE TO 20 TO 30 KT WITH GUSTS UP TO 45 KT MONDAY
  THROUGH WEDNESDAY AS A FRONT APPROACHES THE WATERS.

* SEAS: STEEP...SHORT PERIOD SEAS WILL BUILD MONDAY THROUGH
  WEDNESDAY DUE TO GALE FORCE WINDS. A LARGE SWELL WILL MOVE
  THROUGH THE WATERS FROM THE MIDDLE TO THE END OF THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-051930-
/O.EXT.KEKA.SC.Y.0099.000000T0000Z-101207T0500Z/
/O.NEW.KEKA.GL.A.0032.101207T0500Z-101208T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
322 AM PST SUN DEC 5 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST MONDAY. 

* WINDS: SE WINDS UP TO 25 KT THROUGH MONDAY. GALE FORCE GUSTS ARE
  POSSIBLE THIS AFTERNOON INTO THE EVENING OVER THE SOUTHWEST
  PORTION OF THE ZONE. SOUTHERLY WINDS WILL INCREASE TO NEAR GALE
  FORCE MONDAY THROUGH WEDNESDAY AS A FRONT APPROACHES THE
  WATERS.

* WAVES: STEEP...SHORT PERIOD SEAS ARE EXPECTED ACROSS THE
  SOUTHWEST PORTION OF THE ZONE THIS AFTERNOON INTO THE EVENING
  DUE TO THE GALE FORCE GUSTS. SEAS WILL BUILD MONDAY THROUGH
  WEDNESDAY DUE TO NEAR GALE FORCE WINDS. A LARGE SWELL WILL MOVE
  THROUGH THE WATERS FROM THE MIDDLE TO THE END OF THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
999
WHUS76 KEKA 052145
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
145 PM PST SUN DEC 5 2010

...GALE CONDITIONS TONIGHT AND AGAIN LATE MONDAY THROUGH EARLY WEDNESDAY...

.AN AREA OF LOW PRESSURE WILL BRING GALE CONDITIONS TO THE OUTER
WATERS TONIGHT. A STRONG COLD FRONT WILL BRING HIGH END GALES TO THE
NORTHERN WATERS AND SOUTHERN OUTER WATERS LATE MONDAY THROUGH
EARLY WEDNESDAY.

PZZ475-061100-
/O.UPG.KEKA.SC.Y.0099.000000T0000Z-101207T0500Z/
/O.NEW.KEKA.GL.W.0138.101205T2145Z-101206T1100Z/
/O.UPG.KEKA.GL.A.0032.101207T0500Z-101208T1700Z/
/O.EXB.KEKA.GL.W.0137.101207T0500Z-101208T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
145 PM PST SUN DEC 5 2010

...GALE WARNING IN EFFECT UNTIL 3 AM PST MONDAY...
...GALE WARNING IN EFFECT FROM 9 PM MONDAY TO 9 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. A GALE
WARNING HAS ALSO BEEN ISSUED FROM 9 PM MONDAY TO 9 AM PST
WEDNESDAY. 

* WINDS: SOUTHEAST TO SOUTH WINDS OF 20 TO 30 KT WITH GUSTS TO 35
  KT WILL OCCUR OVERNIGHT. A COLD FRONT WILL BRING SIMILAR WINDS
  TO THE WATERS MONDAY EVENING THROUGH EARLY WEDNESDAY. 

* WAVES: STEEP...SHORT PERIOD SEAS WILL DEVELOP OVERNIGHT THEN
  SUBSIDE BRIEFLY EARLY MONDAY. SEAS WILL THEN BUILD MONDAY NIGHT
  THROUGH WEDNESDAY WITH COMBINED WAVE HEIGHTS OF 16 TO 20 FEET
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-061100-
/O.UPG.KEKA.SC.Y.0099.000000T0000Z-101206T2300Z/
/O.NEW.KEKA.GL.W.0138.101205T2145Z-101206T1100Z/
/O.CON.KEKA.GL.W.0137.101206T2300Z-101208T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
145 PM PST SUN DEC 5 2010

...GALE WARNING IN EFFECT UNTIL 3 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM MONDAY TO 9 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. A GALE
WARNING REMAINS IN EFFECT FROM 3 PM MONDAY TO 9 AM PST WEDNESDAY.

* WINDS: SOUTHEAST TO SOUTH WINDS OF 20 TO 30 KT WITH GUSTS TO 35
  KT WILL OCCUR OVERNIGHT. A COLD FRONT WILL BRING EVEN STRONGER
  WINDS TO THE WATERS MONDAY AFTERNOON THROUGH EARLY WEDNESDAY.

* WAVES: STEEP...SHORT PERIOD SEAS WILL DEVELOP OVERNIGHT THEN
  SUBSIDE BRIEFLY EARLY MONDAY. SEAS WILL THEN BUILD MONDAY NIGHT
  THROUGH WEDNESDAY WITH COMBINED WAVE HEIGHTS OF 20 TO 23 FEET
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-061100-
/O.EXB.KEKA.GL.W.0137.101207T1800Z-101208T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
145 PM PST SUN DEC 5 2010

...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 9 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 9 AM PST
WEDNESDAY. 

* WINDS: SOUTH WINDS OF 20 TO 30 KT WITH GUSTS OF 35 KT ARE
  EXPECTED TO DEVELOP TUESDAY MORNING AND LINGER THROUGH WEDNESDAY
  MORNING AS A STRONG COLD FRONT APPROACHES THE WATERS.

* WAVES: STEEP...SHORT PERIOD SEAS WILL DEVELOP TUESDAY MORNING.
  COMBINED WAVE HEIGHTS MAY REACH 16 TO 18 FT BY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-061100-
/O.NEW.KEKA.SC.Y.0101.101205T2145Z-101206T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
145 PM PST SUN DEC 5 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. 

* WINDS: SOUTHEAST WINDS OF 15 TO 25 KT WILL OCCUR OVERNIGHT.

* WAVES: STEEP...SHORT PERIOD SEAS WILL DEVELOP OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 2:20 PM PST, 6 hours 45 minutes earlier.

Area forecast discussion, Dec 4, 2:20 PM PST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED SYNOPSIS
NATIONAL WEATHER SERVICE EUREKA CA
220 PM PST SAT DEC 4 2010

.SYNOPSIS...SCATTERED SHOWERS WILL PERSIST THROUGH THE DAY SUNDAY.
RAIN WILL DEVELOP FROM SOUTH TO NORTH FROM SUNDAY AFTERNOON THROUGH
SUNDAY NIGHT. AFTER A BRIEF DRY PERIOD FROM MONDAY INTO PART OF
TUESDAY...PERIODS OF RAIN WILL DOMINATE THE REMAINDER OF THE
WEEK.

&&

.DISCUSSION...
TODAY THRU TONIGHT...MAIN ISSUE IS PINNING DOWN PRECIP CHANCES AND
WADING THROUGH THE CORNUCOPIA OF DIFFERENT NUMERICAL MODEL SOLUTIONS
WITH THE AREA UNDER THE INCREASING INFLUENCE OF A COMPLEX PATTERN
OVER THE EASTERN PACIFIC. CURRENTLY...A BROAD AND WEAK AREA OF
ISENTROPIC ASCENT EVIDENT ON THE 295K SFC HAS RESULTED IN CONTINUAL
REGENERATION SCT SHRA THRU THE DAY TODAY WHICH HAS EVOLVED INTO A
RELATIVELY NARROW N-S ORIENTED BAND OF LIGHT TO MOD SHRA ACTIVITY.
THIS IS EXPECTED TO EVENTUALLY LIFT TO THE N AND OUT OF OUR CWA
BEFORE 03Z/7PM. EVIDENT ON VIS/IR IMAGERY...IS A SECOND AREA OF MORE
FOCUSED SHRA ACTIVITY THAT WILL COME ASHORE THIS EVENING BRINGING
ADDITIONAL RAINFALL TO CENTRAL AND ESPECIALLY SOUTHERN AREAS.
ASSUMING IT HOLDS TOGETHER...WHICH IT SHOULD GIVEN ADDITIONAL
SUPPORT FROM FROM THE LEFT EXIT OF A 100KT JET AND WEAK MID-LEVEL
FORCING...THE NEXT ROUND OF WIDESPREAD SHRA ACTIVITY WILL FOLLOW
SUIT AND LIFT NORTH LATE THIS EVENING AND INTO THE OVERNIGHT HOURS.
WOULD NOT BE SURPRISED IF THERE IS LITTLE OR NO TIME DISTINGUISHING
THE SEPARATE ROUNDS OF -SHRA GIVEN PERSISTECE OF CURRENT ACTIVITY
OVER DEL NORTE AND INTERIOR HUMBOLDT COUNTIES. 1800Z GFS RUN IS
CURRENTLY TRICKLING IN AND LOOKS LIKE THE FIRST MODEL TO REALLY
CATCH ON TO ANY OF THIS ACTIVITY.

SUNDAY...THE MAIN S/W BECOMES THE MAIN FOCUS AS IT WILL BRING WITH
IT THE MAIN BATCH OF PRECIP WHICH COULD ARRIVE AT THE MENDOCINO
COAST AS EARLY AS LATE SUNDAY MORNING...BUT MORE LIKELY EARLY AFTN.
FORCING WILL NOT BE A PROBLEM FOR SOUTHERN MENDOCINO COUNTY AS THIS
S/W IS RATHER POTENT AND THE LEFT EXIT OF THE SAME 100+KT JET WILL
CONTINUE TO PROMOTE LARGE SCALE ASCENT AS THE FRONT APPROACHES THE
COAST. GFS/NAM12 AGREE THAT RAINFALL WILL HAVE OVERSPREAD MOST OF
THE AREA BY 06Z/10PM SUN NIGHT WITH THE AXIS OF HEAVIEST RAINFALL IN
OUR CWA EXTENDING FROM UKI TO GARBERVILLE AND THEN ROTATING THROUGH
WEV WHERE AMOUNTS WILL BE IN THE NEIGHBORHOOD OF A HALF TO PERHAPS
ONE INCH IN THE MOST FAVORED TERRAIN. FOR THE REDWOOD COAST...THIS
SHOULD PRIMARILY BE AN OVERRUNNING TYPE EVENT AS MOST OF THE STRONG
FORCING WILL BE WELL TO THE SOUTH. PREDOMINANTLY EASTERLY FLOW AT
THE LOW LEVELS WILL PROBABLY ALSO EAT INTO QPF A BIT ALONG THE
IMMEDIATE REDWOOD COAST. WINDS WILL PROBABLY BE FAIRLY GUSTY ALONG
THE MENDOCINO COAST...AS THEY WERE TODAY...WITH A FAIRLY WEAK LLJ OF
30-45KT PROMOTING OCCASIONAL GUSTS TO 30KT OR SLIGHTLY HIGHER AT THE
SFC. A WIND ADVISORY IS NOT ANTICIPATED.

MONDAY THRU SATURDAY...THE TROUGH EXITS AND THINGS DRY OUT QUICKLY.
POPS FOR THIS PD WERE DECREASED SIGNIFICANTLY. THE NEXT FRONTAL
SYSTEM APPROACHES TUESDAY AFTERNOON...APPROXIMATELY. GFS BACKED OFF
ITS PREVIOUS SOLUTIONS AND NOW BRINGS THE FRONT IN LATER TUESDAY
NIGHT...WHILE THE EUROPEAN CONTINUES TO BE FASTER. EITHER
WAY...TIMING HAS BEEN AND WILL CONTINUE TO BE A PROBLEM WITH THIS
SYSTEM AND SEE NO REASON TO FOLLOW THE MODELS AROUND AS THEY
STRUGGLE TO FIGURE OUT WHAT'S GOING ON. THEY'RE HAVING ENOUGH
TROUBLE PRODUCING VIABLE 6-HR FORECASTS RIGHT NOW. IF THERE IS ANY
TREND IN THE GUIDANCE IT IS IS TO BRING TUESDAY'S FRONT IN LATER AND
THIS IS REASONABLE GIVEN THE MATURE LOW PRESSURE SYSTEM THAT WILL BE
OFFSHORE. THUS...I ALSO WENT AHEAD AND REMOVED MENTION OF PRECIP
FROM THE GRIDS FOR EARLY TUESDAY AS WE WILL BY DRY PRECEDING THE
ACTUAL FRONT AND FEEL THAT IT IS EXTREMELY UNLIKELY THAT IS COMES IN
ANY EARLIER THAN CURRENTLY INDICATED BY THE ECMWF. LEFT LAST NIGHT'S
FORECAST IN TACT BEGINNING WITH TUESDAY AFTN...WHEN THE FRONT
REACHES THE COAST...AND BEYOND. CLARK

&&

.AVIATION...FLYING CONDITIONS WILL REMAIN GENERALLY VFR OVERNIGHT
ALTHOUGH MVFR VISIBILITIES AND CEILINGS MAY ACCOMPANY PASSING
SHOWERS. MAB

&&

.MARINE...A COMPLEX SITUATION CONTINUES WITH SIGNIFICANT FORECAST
UNCERTAINTY IN THE SHORT TERM. A DEEPENING BUT COMPACT LOW PRESSURE
SYSTEM BROUGHT A GUST TO 36 KT JUST AFTER 10 AM PST TO THE POINT
ARENA STATION...WITH BUOY 14 GUSTING TO 31-33KT FOR SEVERAL HOURS.
GIVEN THE DISTANCE OF THE LOW...GALE FORCE GUSTS ARE LIKELY
OCCURRING FARTHER OFFSHORE BUT NO SHIP OBS/ASCAT PASSES HAVE BEEN
NOTED TO VERIFY. AS THIS LOW TRACKS NORTH...GALE FORCE GUSTS SHOULD
EXPAND INTO THE NORTHERN OUTER WATERS LATER THIS AFTERNOON BEFORE
WINDS WEAKEN BY LATE EVENING. ANOTHER LOW PRESSURE AREA WILL DEVELOP
SUNDAY AND TAKE ROUGHLY THE SAME TRAJECTORY AS THE CURRENT LOW...BUT
IT LOOKS LESS IMPRESSIVE. A STRONG COLD FRONT WILL APPROACH THE
WATERS LATE MONDAY INTO TUESDAY...WITH GALE CONDITIONS POSSIBLE.
LONGER PERIOD W SWELL GENERATED FROM A STORM DROPPING OUT OF THE
GULF OF ALASKA WILL IMPACT THE WATERS BY THE MIDDLE OF NEXT
WEEK...WITH DEEP OCEAN SWELL LIKELY REACHING 13-14 FT. BURGER

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WARNING UNTIL 9 PM PST THIS EVENING PZZ470-475.
SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 4, 3:44 AM PST, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
344 AM PST SAT DEC 4 2010

CAZ001>004-076-051145-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
344 AM PST SAT DEC 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 3:22 AM PSTGale WatchEKA10 hr
Dec 5, 3:22 AM PSTGale WarningEKA3 days
Dec 5, 3:22 AM PSTSmall Craft AdvisoryEKA6 hr
Dec 5, 1:45 PM PSTGale WarningEKA13 hr
Dec 5, 1:45 PM PSTSmall Craft AdvisoryEKA13 hr

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.